Alert archive / Alabama / Frost Advisories in 2007

Frost Advisory 1, NWS Birmingham, AL

November 3, 200723 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Nov 3, 2007, 2:48 PM CDT for 23 counties in Alabama. It took effect at Nov 4, 2007, 2:51 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2007, 2:48 PM CDT (19:48 UTC)
In effect from
Nov 4, 2007, 2:51 AM CST
Expired
Nov 4, 2007, 8:00 AM CST
In force
5 hr
Issued by
NWS Birmingham, AL
All 23 counties

Bibb County, AL, Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 031948
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SAT NOV 3 2007

...SCATTERED FROST EXPECTED OVERNIGHT...

.A COMBINATION OF DRY AIR...LIGHT TO CALM WINDS...AND CLEAR SKIES
TONIGHT WILL RESULT IN TEMPERATURES DROPPING INTO THE MID AND
UPPER 30S...OVER A LARGE PART OF NORTH ALABAMA. SCATTERED FROST
IS EXPECTED TO FORM OVER THE SAME AREA...PARTICULARLY AFTER 3 AM.
A FROST ADVISORY IS IN EFFECT TONIGHT GENERALLY ALONG AND NORTH
OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO ROANOKE.

ALZ011>015-017>029-034-040400-
/O.NEW.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CENTREVILLE
248 PM CDT SAT NOV 3 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. 

THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE TO
CENTREVILLE...TO ROANOKE. SCATTERED FROST IS EXPECTED TO FORM OVER
THE AREA AFTER 3 AM TONIGHT...AND MELT BY 8 AM SUNDAY.  

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


$$
2 follow-up statements
000 
WWUS74 KBMX 040405
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 PM CDT SAT NOV 3 2007

...SCATTERED FROST EXPECTED OVERNIGHT...

.A COMBINATION OF DRY AIR...LIGHT TO CALM WINDS...AND CLEAR SKIES
TONIGHT WILL RESULT IN TEMPERATURES DROPPING INTO THE MID AND
UPPER 30S...OVER A LARGE PART OF NORTH ALABAMA. SCATTERED FROST
IS EXPECTED TO FORM OVER THE SAME AREA...PARTICULARLY AFTER 3 AM.
A FROST ADVISORY IS IN EFFECT TONIGHT GENERALLY ALONG AND NORTH
OF A LINE FROM ALICEVILLE TO CENTREVILLE...TO ROANOKE.

ALZ011>015-017>029-034-040900-
/O.CON.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CENTREVILLE
1105 PM CDT SAT NOV 3 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. 

THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE
TO CENTREVILLE...TO ROANOKE. SCATTERED FROST IS EXPECTED TO FORM
OVER THE AREA AFTER 3 AM TONIGHT...AND MELT BY 8 AM SUNDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KBMX 040851
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 AM CST SUN NOV 4 2007

...SCATTERED FROST EXPECTED THIS MORNING...

.A COMBINATION OF DRY AIR...LIGHT TO CALM WINDS...AND CLEAR SKIES
HAVE RESULTED IN TEMPERATURES DROPPING INTO THE MID AND UPPER
30S...OVER A LARGE PART OF NORTH AND CENTRAL ALABAMA. SCATTERED
FROST IS EXPECTED TO FORM OVER THE SAME AREA. A FROST ADVISORY IS
IN EFFECT THIS MORNING GENERALLY ALONG AND NORTH OF A LINE FROM
ALICEVILLE TO CENTREVILLE...TO CUSSETA.

ALZ035>038-041400-
/O.EXA.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/
CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE
251 AM CST SUN NOV 4 2007

...FROST ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE
TO CENTREVILLE...TO CUSSETA. SCATTERED FROST IS EXPECTED TO FORM OVER
THE AREA EARLY THIS MORNING...AND MELT BY 8 AM SUNDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ALZ011>015-017>029-034-041400-
/O.CON.KBMX.FR.Y.0001.071104T0900Z-071104T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-BIBB-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
CENTREVILLE
251 AM CST SUN NOV 4 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

THE FROST ADVISORY IS ALONG AND NORTH OF A LINE FROM ALICEVILLE
TO CENTREVILLE...TO CUSSETA. SCATTERED FROST IS EXPECTED TO FORM OVER
THE AREA EARLY THIS MORNING...AND MELT BY 8 AM SUNDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 3, 1:00 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 3, 1:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT SAT NOV 3 2007

.UPDATE...FOR AVIATION FORECAST.

&&

.SHORT TERM...TODAY.

LOCALIZED DENSE FOG OVER SECTIONS OF EAST ALABAMA HAS FINALLY
DISSIPATED.  12Z SOUNDING WAS EXTREMELY DRY...WITH A PW OF 0.37
INCH.  LATEST SOUNDER PRODUCT SHOWS THE LOWEST PRECIPITABLE WATER
VALUES OVER THE NORTHERN HALF OF THE FORECAST AREA.

925 AND 850 MB DATA INDICATE WEAK COLD ADVECTION WILL PREVAIL
TODAY...BUT MOST AREAS WILL STILL HIT THE LOWER 70S.  IT WILL NOT BE
QUITE AS WARM AS YESTERDAY...BUT STILL VERY MILD.

A WEAK SHORT-WAVE TROUGH WILL MOVE OVER THE FORECAST AREA THIS
AFTERNOON...BUT WITH THE ASSOCIATED WEAK VERTICAL MOTIONS AND DRY
AIR...IT WILL HAVE NO EFFECTS ON THE WEATHER.

03

&&

.AVIATION...18Z TAF DISCUSSION.

EXCELLENT FLYING CONDITIONS ACROSS THE FORECAST AREA THIS AFTERNOON
AND TONIGHT.  THE ONLY EXCEPTION COULD BE THE DEVELOPMENT OF FOG IN
THE ANNISTON AREA AFTER 06Z.  GOING WITH MVFR CONDITIONS DEVELOPING
AT ANB BY 06Z...BUT IT MIGHT GO MUCH LOWER THAN 3 MILES.  VFR WILL
PREVAIL AFTER 14Z SUNDAY.  NORTHWEST WINDS NEAR 10 KNOTS THIS
AFTERNOON AND AGAIN AFTER 14Z ON SUNDAY.

03

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Nov 3, 2:00 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SAT NOV 3 2007

ALZ011>015-017>050-041105-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
200 PM CDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON.  SCATTERED FROST
WILL FORM AFTER MIDNIGHT GENERALLY ALONG AND NORTH OF INTERSTATE
20.  A FROST ADVISORY WILL BE ISSUED FOR THAT AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL BLAST THROUGH THE REGION ON TUESDAY.
BREEZY CONDITIONS WILL EXIST BEHIND THE FRONT WITH WIND GUSTS UP TO
25 MPH POSSIBLE...ESPECIALLY ON OPEN WATER WAYS. A LAKE WIND
ADVISORY WILL LIKELY BE REQUIRED FOR TUESDAY.

LOW TEMPERATURES ON WEDNESDAY MORNING WILL RANGE FROM THE LOW
TO UPPER 30S AREA WIDE. PATCHY FROST OR AN ISOLATED FREEZE WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

03

Nearby

Frost Advisories in Alabama, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.